Lovenox warfarin bridge

Common Questions and Answers about Lovenox warfarin bridge

lovenox

1569985 tn?1328251082 I am going to a different hospital for oncology and they want me to discontinue Warfarin 7 days before and use a <span style = 'background-color: #dae8f4'>lovenox</span> <span style = 'background-color: #dae8f4'>bridge</span> injection for the interim. I called my regular EP and they say no need. What would you do? 7 days seems a long time without blood thinner -- I'm on it because I'm at risk for strokes, right? Any comments and/or advice would be welcome. Also, any pep talks welcome!
Avatar n tn Recently, I had a total knee replacement. <span style = 'background-color: #dae8f4'>lovenox</span> was used to <span style = 'background-color: #dae8f4'>bridge</span> before and after surgery. I have used <span style = 'background-color: #dae8f4'>lovenox</span> many times in the last three years for various procedures etc. I have never had a problem. But, this time, lovenox was started the day after surgery and coumadin on the day of surgery. within two days I began to bleed into the knee...four units of blood replacement were required not to mention all the other complications.
1569985 tn?1328251082 They are using the lovenox as a "bridge" drug so your blood is still thin while you are off the warfarin. They gave me lovenox in the hospital, and I used it at home before my warfarin levels were up to where they wanted them after cardioversion. I did read of one post on here where the woman had a stroke after going off her blood thinning therapy before a colonoscopy. I have yet to have my colonscopy and that is one of the reasons.
Avatar n tn continue through with warfarin, or to stop the warfarin and <span style = 'background-color: #dae8f4'>bridge</span> in between with enoxaparin or heparin (as snconorm had done). http://www.circ.ahajournals.org/cgi/content/full/116/22/2531 So continuing through with warfarin seems to be the newer strategy. What would NOT be done is to stop anticoagulation altogether.
Avatar m tn I was administered Heparin, a fast acting anti-coagulant which has a very short half life. By the time I left the hospital several hours after the procedure, its strength had diminished to a quarter of the dose.
Avatar n tn Sorry about your diagnosis. Sounds like you are doing OK other than the numbness? I had shooting pain in the general area for a while. I can still "feel it" if I am too active or get dehydrated. I had numbness in my feet for about a week afterwards on and off (especially at night). My doctor put me on neurontin, and it did help. It's actually an epilepsy drug, but there are tons of anecdotal evidence of it helping for other things (off-label). It helps rewire misfiring nerves.